WebM&M Cases & Commentaries
WebM&M (Morbidity & Mortality Rounds on the Web) features expert analysis of medical errors reported anonymously by our readers. Spotlight Cases include interactive learning modules available for CME. Commentaries are written by patient safety experts and published monthly. Contribute by Submitting a Case anonymously.
Narrow Results Clear All
- Communication Improvement 5
- Education and Training 2
- Error Reporting and Analysis 2
- Legal and Policy Approaches 1
- Specialization of Care 2
- Teamwork 1
- Clinical Information Systems 5
- Spotlight Case
Beth Devine, PharmD, MBA, PhD; April 2010
A medication dispensing error causes nausea, sweating, and irregular heartbeat in an elderly man with a history of cardiac arrhythmia. Investigation reveals that the patient was given thyroid replacement medication instead of antiarrhythmic medication.
Tom Bookwalter, PharmD; June 2004
A woman given is found cyanotic on morning rounds. Her methemoglobinemia is determined to be from a roughly 7-fold overdose of dapsone.
Eran Kozer, MD; June 2003
A boy given an overdose of nifedipine rather than its extended-release (XL) form suffers dangerous hypotension.
Rainu Kaushal, MD, MPH; April 2003
A boy received an overdose of phenytoin due to ambiguous use of abbreviations.
Michael Cohen, RPh, MS, ScD (hon); April 2003
Antipsychotic, rather than antihistamine, mistakenly dispensed to woman with bipolar disorder with new urticaria.